Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Bad pains in teeth, partial root canal done, taking amoxicillan for infection. Headache, stomach upset. Cure?

hi i have been expericencing really bad pains in my mouth on teeth number 7 and 8 i had a partial root canal done on both of them and i have been put on amoxicillan for any infection i believe i have an abesse i feel a metal taste in my mouth i can still feel pain on the teeth when tapped on and i feel like a headache and upset stomach what could be my next step?
Asked On : Sat, 16 Mar 2013
Answers:  7 Views:  440
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response

Thanks for asking the query,

Pain in the teeth is because of incompletely done Root Canal treatment .
Stomach upset is because of use of antibiotics , consult your Dentist and get the antibiotic changed .

Antibiotics and analgesic will give temporary relief .
Get the abscess drained by the Dentist .
Unless the tooth is devatalised , disinfected and sealed to the apex you may experience pain and infection .

Hope this helps out .

Answered: Sun, 17 Mar 2013
I find this answer helpful
Dentist Dr. Anshul Agarwal's  Response
consult your dentist immediately .. your dentist hasnt removed all pulp from the teeth or he has given you a close dressing on your teeth which is not indicated if there is a puss or swelling in your face ... well i generally dont advice rct of wisdom tooth bcoz it always leads to failure ..ask ur dentist abt rct of wisdom tooth ... it is advice to take tab cefadrox 500 2times + cap lactovit 2 times + tab ketorol 10mg three times daily for 5 days .. stop taking oily ,greasy food, avoid spicy food n sweets. have something rich in probiotics like probiotic curd or other stuff ( it will ease your stomach ) .do luke warm saline rinse and hot saline compression

even if pain is nt subsiding then go for extarction of wisdom teeth and rct of 2nd molar .. i am assuming 2nd molar nt having complications.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Yogesh Tripathi's  Response
pain in a partial root canal treatment tooth on tapping is common as theres a lot of infection in the periapical area
so you need not worry for that just get your root canal done properly and get the tooth capped
as far as metallic taste is concerned there are medications like metronidazole that you would have been prescribed which give such taste after 2-3 days of intake
for your other concern about stomach upset ....yeah amoxy some times causes that
what i would suggest is that you start taking
gutrite twice daily or pan-d twice daily for a few days
that will reverse the upset
hope that helps
Answered: Sat, 3 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for posting your query,
One of the most common causes of tooth pain and nausea is a tooth infection or abscess. This occurs when bacteria is introduced into the tooth. This can occur when your tooth becomes cracked or chipped or when a cavity progresses without treatment. An abscessed tooth frequently causes general feelings of discomfort and the pain might be so significant that it causes you to experience an upset stomach.
Treatment of your tooth pain often depends on how severe the infection is. In some instances, antibiotics are all that is needed to kill bacteria. This should help your pain to subside, but antibiotics also can cause an upset stomach. If the abscess is more serious, pulling the extracted tooth or performing a root canal to remove the abscess and bacteria may be necessary to alleviate pain and nausea.
I hope this information has been both informative and helpful
Answered: Sun, 17 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Juhi Soni's  Response
Welcome to HCM forum,
Tooth ache is due to partial root canal so get it complete first.
And stomach upset is side effect of antibiotics.
So consult your dentist for completion of root canal treatment.
Maintain oral hygiene.
Take care
Answered: Sat, 3 Aug 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Thanks for posting your query.

The pain is due to the infected pulp remaining within the canal.
The meallic taste in mouth and stomach upset is due to the intake of antibiotics.
Antigastric tablets has to be administered.
After removing the entire pulp,the canal has to be cleaned and debrided with sodium hypochlorite and saline solution.
Then it has to be obturated.
Hoe this helps.
Answered: Sun, 17 Mar 2013
I find this answer helpful
Dentist Dr. Indu Thakur's  Response
hi, thnx for your query, i would like to know why the treatment was partially done ? incomplete treatment in the sense did your doctor extended your appointments ? or its your fault ? skipped appointments result in reinfection of root canals and cause pain , discomfort. hence the appointments should not be missed.your stomach upset might might be due to antibiotics you are using. ask your doctor to change the tablets.hope this helps.
Answered: Sun, 17 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor